Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 18, 2012, 7:39 PM CDT for Elmore County, Lowndes County, Montgomery County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 18, 2012, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
Counties Elmore County, AL, Lowndes County, AL, Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1866 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
591
WWUS84 KBMX 190039
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT SAT AUG 18 2012
ALZ041>044-190145-
AUTAUGA AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
739 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
MONTGOMERY...LOWNDES AND WESTERN ELMORE COUNTIES UNTIL 845 PM CDT...
AT 738 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BOOTH TO GORDONVILLE TO
FORT DEPOSIT...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
HAYNEVILLE...
PRATTVILLE...
MILLBROOK...
MEADVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3204 8686 3204 8691 3219 8691 3223 8687
3223 8681 3224 8683 3225 8685 3251 8664
3271 8608 3231 8613 3213 8599 3206 8600
3198 8631 3205 8631 3205 8639 3197 8640
3196 8644 3196 8685
TIME...MOT...LOC 0039Z 244DEG 25KT 3248 8657 3219 8672
3203 8659
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:35 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 18, 6:35 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 PM CDT SAT AUG 18 2012 .UPDATE...FOR 00Z AVIATION. && .SHORT TERM...TONIGHT THROUGH MONDAY. A STATIONARY FRONT WAS LOCATED NEAR THE I-20 CORRIDOR. THE BEST INSTABILITY WAS LOCATED ACROSS THE SOUTHWEST COUNTIES WHERE SURFACE DEWPOINTS IN THE MID 70S. SURFACE BASED CAPES ARE NEAR 3500 J/KG IN THIS AREA AND A CLUSTER OF CONVECTION OVER MISSISSIPPI WILL BE SPREADING INTO THIS AREA BY 4 PM. AN ISOLATED SEVERE THREAT WILL CONTINUE ACROSS THIS AREA. ANOTHER MCS WAS LOCATED OVER OKLAHOMA AND THIS FEATURE COULD REACH SOUTH ALABAMA LATER TONIGHT...SO LIKELY POPS IN ORDER FOR AREAS SOUTH OF I-20. DEPENDING ON TIMING OF IMPULSES...SUNDAY MAY BE LIKE TODAY WITH EARLY MORNING CONVECTION AND MINIMAL COVERAGE OF RAIN DURING THE DAY. THE MAIN IMPULSE WILL APPROACH CENTRAL ALABAMA SUNDAY NIGHT...BRINGING WITH IT THE POSSIBILITY OF HEAVY RAINFALL. THE NAM AND ECMWF MODELS ARE NOT SHOWING THE HIGHER RAINFALL AMOUNTS LIKE THE GFS...SO CONFIDENCE IS TOO LOW TO INCLUDE IN HAZARDOUS WEATHER OUTLOOK. THE RAIN SHOULD DIMINISH FROM WEST TO EAST ON MONDAY AS THE SHORT WAVE TROF PUSHES EAST OF THE AREA. .LONG TERM...TUESDAY THROUGH SATURDAY. THE BULK OF THE RAIN SHOULD BE EAST OF ALABAMA BY SUNRISE TUESDAY AS THE MAIN SHORT WAVE TROF SHIFTS EAST OF ALABAMA....WITH A FEW DRY DAYS TO FOLLOW AS THE UPPER FLOW BECOMES ZONAL. AS THE SURFACE HIGH MOVES OFF TO THE EAST...SOUTHEAST FLOW WILL DEVELOP AND BRING LOW LEVEL MOISTURE BACK INTO THE AREA. A WEAK SHORT WAVE TROF WILL PASS TO THE NORTH OF ALABAMA FRIDAY AND SATURDAY AND BRING CHANCES OF RAIN BACK INTO THE AREA. && .AVIATION...00Z TAF DISCUSSION. WATCHING A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVE IN FROM THE SOUTHWESTERN PART OF THE STATE THIS EVENING. THERE IS ALSO A STALLED FRONTAL BOUNDARY NEAR THE I-20 CORRIDOR THAT WAS HELPING TO GENERATE A FEW SHOWERS AND STORMS. EXPECTING THIS COMPLEX TO MOVE THROUGH THE AREA WEST TO EAST BETWEEN 04Z TCL TO 08Z AT ANB. BEHIND IT IS EXPECTED TO BE A PERIOD OF MVFR CEILINGS WITH VFR CONDITIONS BY LATE MORNING TO AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 58/88
Hazardous weather outlook, Aug 18, 12:52 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT SAT AUG 18 2012 ALZ011>015-017>050-191800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1252 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 7 PM FOR AREAS ALONG AND SOUTH OF A LINE FROM GEIGER...TO MOUNDVILLE...TO SELMA LINE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT ACROSS THE SOUTHWEST PORTIONS OF CENTRAL ALABAMA.
In the hours before
Special weather statement, Aug 18, 4:58 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SAT AUG 18 2012
ALZ030-039-182230-
MARENGO AL-SUMTER AL-
458 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND
NORTHWESTERN MARENGO COUNTIES UNTIL 530 PM CDT...
AT 453 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR COATOPA...OR 12 MILES WEST OF DEMOPOLIS...MOVING
NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DEMOPOLIS...
DUG HILL...
US 80 AND AL 28...
DEMOPOLIS MUNICIPAL AIRPORT...
MCDOWELL...
&&
LAT...LON 3260 8802 3263 8793 3262 8786 3261 8784
3260 8784 3259 8786 3261 8788 3260 8790
3253 8786 3255 8784 3254 8782 3252 8782
3252 8773 3249 8773 3233 8804 3247 8817
TIME...MOT...LOC 2158Z 233DEG 10KT 3246 8802
GRANTHAMSpecial weather statement, Aug 18, 5:44 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT SAT AUG 18 2012
ALZ030-031-039-182330-
GREENE AL-MARENGO AL-SUMTER AL-
544 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER...MARENGO AND
SOUTHEASTERN GREENE COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COATOPA TO 6 MILES
NORTHEAST OF MT STERLING TO DIXONS MILL...AND MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEMOPOLIS...
LINDEN...
SWEET WATER...
COATOPA...
WAYNE...
&&
LAT...LON 3272 8780 3266 8779 3265 8774 3263 8781
3259 8774 3258 8779 3253 8781 3252 8773
3248 8772 3248 8759 3237 8758 3231 8748
3214 8752 3213 8761 3205 8762 3198 8780
3209 8806 3230 8801 3230 8819 3256 8821
TIME...MOT...LOC 2244Z 246DEG 28KT 3251 8811 3218 8808
3206 8779
GRANTHAMSpecial weather statement, Aug 18, 6:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT SAT AUG 18 2012
ALZ032-033-039>041-190015-
AUTAUGA AL-DALLAS AL-HALE AL-MARENGO AL-PERRY AL-
618 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA...PERRY...
NORTHEASTERN MARENGO...SOUTHERN HALE AND DALLAS COUNTIES UNTIL 715 PM
CDT...
AT 612 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DEMOPOLIS TO 7 MILES
NORTHEAST OF ANNE MARIE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
GREENSBORO...
MARION...
SELMONT-WEST SELMONT...
SELMA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3252 8784 3255 8784 3254 8782 3252 8782
3259 8778 3257 8776 3259 8774 3261 8775
3261 8780 3284 8730 3283 8715 3238 8678
3215 8729 3226 8745 3226 8751 3214 8752
3213 8755 3252 8788
TIME...MOT...LOC 2318Z 242DEG 38KT 3253 8774 3217 8744
GRANTHAMSpecial weather statement, Aug 18, 6:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT SAT AUG 18 2012
ALZ034-190030-
BIBB AL-
634 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR BIBB COUNTY UNTIL 730 PM CDT...
AT 631 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MERTZ TO 11 MILES WEST OF
PARNELL...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BRENT...
CENTREVILLE...
HARRISBURG...
LOW GAP...
TALLADEGA NATIONAL FOREST...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3301 8736 3301 8732 3305 8732 3313 8722
3313 8720 3315 8720 3320 8714 3312 8697
3308 8695 3305 8688 3283 8688 3283 8731
3287 8732 3288 8742 3296 8742
TIME...MOT...LOC 2335Z 225DEG 21KT 3288 8737 3276 8707
GRANTHAMSpecial weather statement, Aug 18, 7:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT SAT AUG 18 2012
ALZ024-190100-
JEFFERSON AL-
717 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON COUNTY UNTIL
800 PM CDT...
AT 713 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BULL CITY...OR 14 MILES WEST OF HUEYTOWN...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUEYTOWN...
OAK GROVE...
SYLVAN SPRINGS...
MAYTOWN...
MULGA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3339 8692 3337 8723 3342 8725 3343 8728
3344 8729 3344 8731 3348 8734 3348 8729
3350 8729 3350 8726 3352 8728 3352 8725
3354 8724 3360 8694
TIME...MOT...LOC 0018Z 260DEG 19KT 3347 8722
GRANTHAMSpecial weather statement, Aug 18, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT SAT AUG 18 2012
ALZ041>044-190145-
AUTAUGA AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
739 PM CDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...
MONTGOMERY...LOWNDES AND WESTERN ELMORE COUNTIES UNTIL 845 PM CDT...
AT 738 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BOOTH TO GORDONVILLE TO
FORT DEPOSIT...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
HAYNEVILLE...
PRATTVILLE...
MILLBROOK...
MEADVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3204 8686 3204 8691 3219 8691 3223 8687
3223 8681 3224 8683 3225 8685 3251 8664
3271 8608 3231 8613 3213 8599 3206 8600
3198 8631 3205 8631 3205 8639 3197 8640
3196 8644 3196 8685
TIME...MOT...LOC 0039Z 244DEG 25KT 3248 8657 3219 8672
3203 8659
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:17 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Aug 18, 8:27 PM CDT | Special Weather Statement | BMX | Elmore, Macon, Tallapoosa | 63 min |
| Aug 18, 9:07 PM CDT | Special Weather Statement | BMX | St. Clair | 53 min |
| Aug 18, 9:29 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.